Alert archive / Arkansas / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 39, NWS Little Rock, AR
NWS Little Rock, AR issued this severe thunderstorm warning at Mar 23, 2016, 10:14 PM CDT for Logan County, Scott County, Arkansas. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 23, 2016, 10:14 PM CDT (03:14 UTC)
- Expired
- Mar 23, 2016, 11:00 PM CDT
- In force
- 46 min
- Issued by
- NWS Little Rock, AR
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Logan County, AR, Scott County, AR
The radar
The Western Arkansas radar (KSRX), 33 km from the middle of the area, began a volume at 03:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 3.2 hours before the alert went out and 216 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 243 J/kg
- Mixed-layer CIN
- -52 J/kg
- Mixed-layer LCL
- 1307 m above ground
- 0-6 km bulk shear
- 62 kt
- 0-1 km storm-relative helicity
- 210 m²/s²
- 0-3 km storm-relative helicity
- 164 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 2.0
The text
As transmitted.
837
WUUS54 KLZK 240314
SVRLZK
ARC083-127-240400-
/O.NEW.KLZK.SV.W.0039.160324T0314Z-160324T0400Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1014 PM CDT WED MAR 23 2016
THE NATIONAL WEATHER SERVICE IN LITTLE ROCK HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN SCOTT COUNTY IN WESTERN ARKANSAS...
SOUTHWESTERN LOGAN COUNTY IN WESTERN ARKANSAS...
* UNTIL 1100 PM CDT
* AT 1013 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR HEAVENER
RUNESTONE STATE PARK...OR 12 MILES SOUTHEAST OF POTEAU...MOVING
NORTHEAST AT 40 MPH.
HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
MANSFIELD... OLIVER... ECHO...
BATES... BARBER... LUCAS...
CAUTHRON... IONE... HON...
ELM PARK... LIBERTY...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3493 9445 3495 9441 3495 9438 3496 9436
3495 9433 3497 9423 3506 9423 3506 9425
3510 9415 3515 9413 3514 9403 3498 9397
3487 9445
TIME...MOT...LOC 0313Z 246DEG 34KT 3490 9451
HAIL...0.75IN
WIND...60MPH
$$
652 follow-up statements
034
WWUS54 KLZK 240338
SVSLZK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1038 PM CDT WED MAR 23 2016
ARC083-127-240400-
/O.CON.KLZK.SV.W.0039.000000T0000Z-160324T0400Z/
SCOTT AR-LOGAN AR-
1038 PM CDT WED MAR 23 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1100 PM CDT
FOR NORTH CENTRAL SCOTT AND SOUTHWESTERN LOGAN COUNTIES...
AT 1037 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER MANSFIELD...OR
14 MILES NORTHWEST OF WALDRON...MOVING NORTHEAST AT 40 MPH.
HAZARD...60 MPH WIND GUSTS AND NICKEL SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
MANSFIELD... ECHO... BARBER...
LUCAS... IONE... ELM PARK...
LIBERTY...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3496 9425 3497 9425 3497 9423 3506 9423
3506 9425 3510 9415 3515 9413 3514 9403
3501 9398 3495 9424
TIME...MOT...LOC 0337Z 232DEG 36KT 3505 9428
HAIL...0.88IN
WIND...60MPH
$$
65518
WWUS54 KLZK 240357
SVSLZK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1057 PM CDT WED MAR 23 2016
ARC083-127-240407-
/O.EXP.KLZK.SV.W.0039.000000T0000Z-160324T0400Z/
SCOTT AR-LOGAN AR-
1057 PM CDT WED MAR 23 2016
...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL SCOTT AND
SOUTHWESTERN LOGAN COUNTIES WILL EXPIRE AT 1100 PM CDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
LITTLE ROCK.
LAT...LON 3496 9425 3497 9425 3497 9423 3506 9423
3506 9425 3510 9415 3515 9413 3514 9403
3501 9398 3495 9424
TIME...MOT...LOC 0356Z 246DEG 34KT 3505 9428
$$
65What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 23, 7:09 PM CDT, 3 hours 5 minutes earlier.
Area forecast discussion, Mar 23, 7:09 PM CDT, 3 hours 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LITTLE ROCK AR 709 PM CDT WED MAR 23 2016 .UPDATE... QUICK UPDATE NEEDED AT THIS TIME TO DELAY THE ONSET OF THE PRECIPITATION. CONVECTION HAS STARTED BUT FURTHER TO THE WEST THAN ORIGINALLY THOUGHT...ACROSS NORTHERN TEXAS AND EAST CENTRAL OKLAHOMA, REGARDLESS...SHOWERS AND THUNDERSTORMS STILL EXPECTED TO ACCOMPANY A COLD FRONT AS IT SWEEPS ACROSS THE STATE TONIGHT. THE HIGHEST SEVERE WEATHER THREAT REMAINS OVER THE WEST. && .PREV DISCUSSION... /ISSUED 639 PM CDT WED MAR 23 2016/ AVIATION... WIDESPREAD MVFR CONDITIONS ARE OCCURRING IN ADVANCE OF A COLD FRONT THAT WILL WILL MOVE THROUGH THE STATE OVERNIGHT WITH SHRA/TSRA EXPECTED. THIS FRONT WILL MOVE EAST OF THE STATE BY THU MORNING...WITH WINDS SWITCHING FROM SRLY TO A WRLY TO NW WIND BEHIND THE FRONT. IMPROVING CONDITIONS WILL BE SEEN BEHIND THE FRONT...WITH CIGS EXPECT TO INCREASE TO VFR. PREV DISCUSSION... /ISSUED 244 PM CDT WED MAR 23 2016/ SHORT TERM...TONIGHT THROUGH FRIDAY MOISTURE LEVELS CONTINUE TO INCREASE ACROSS THE AREA THIS AFTERNOON AS THE BREEZY SRLY WINDS HAVE BROUGHT GULF MOISTURE NORTH INTO THE REGION. MOST LOCATIONS WERE SEEING A MOSTLY CLOUDY SKY AS A RESULT...AND EVEN SOME VERY PATCHY LIGHT RAIN OR DRIZZLE STARTING TO FORM THIS AFTERNOON. WILL CONTINUE WITH THE LAKE WIND ADV THROUGH THIS EVENING AS THE BREEZY CONDITIONS WILL CONTINUE...AND EVEN INTENSIFY SOME LATE THIS AFTERNOON AND EARLY EVENING. EXPECTING MAINLY SOME ISOLATED LIGHT RAIN...DRIZZLE OR SPRINKLES THROUGH THE REST OF THE AFTERNOON AND EVEN INTO THE EVENING HRS A THE COLD FRONT REMAINS WELL WEST OF THE STATE. THIS WILL CHANGE LATE THIS EVENING INTO THE OVERNIGHT PERIOD AS THE COLD FRONT MOVES INTO NWRN SECTIONS OF THE STATE JUST AFTER MIDNIGHT. EXPECTING SHRA/TSRA TO DEVELOP ALONG AND JUST AHEAD OF THIS FRONT LATE THIS EVENING THROUGH JUST AFTER MIDNIGHT ACROSS FAR WRN AND NWRN SECTIONS OF THE CWA. THIS ACTIVITY WILL THEN PUSH EAST THROUGH THE STATE DURING THE EARLY MORNING HRS THU...WITH THE FRONT PUSHING EAST OVER CENTRAL AR JUST BEFORE DAWN. THIS FRONT WILL THEN SHIFT EAST OF THE STATE BY MIDDAY THU. THE THREAT FOR SVR WX WILL BE PRESENT AHEAD OF THIS FRONT...AND WILL BE GREATEST ACROSS THE WRN HALF OF THE CWA...ESPECIALLY ACROSS WRN AND NWRN SECTIONS OF THE CWA. THIS WILL BE WHERE THE BEST INSTABILITY AND SHR WILL COEXIST. EXPECT LARGE HAIL AND DAMAGING WINDS AS THE PRIMARY THREATS WITH THE STRONGEST STORMS. A TORNADO THREAT WILL ALSO EXIST...WITH THE BEST POTENTIAL IN THIS SAME AREA AS THE LOW LEVEL SHR WILL ALSO BE COEXISTING WITH THE BEST SFC BASE INSTABILITY. THE OVERALL SVR WX THREAT WILL DECREASE AS THE ACTIVITY SHIFTS EAST...AND SFC BASED INSTABILITY DECREASES. EVEN SO...AN ISOLATED SVR STORM COULD STILL BE SEEN ACROSS THE ERN SECTIONS OF THE CWA THU MORNING. DRIER CONDITIONS WILL BE SEEN BY THU AFTERNOON AS THE FRONT MOVES EAST OF AR. SOME BREEZY CONDITIONS WILL STILL BE SEEN...BUT THINK THE OVERALL WIND SPEEDS WILL BE JUST UNDER LAKE WIND CRITERIA HIGH PRESSURE WILL SETTLE OVER SRN MO BY FRI MORNING...AND TEMPS WILL DROP INTO THE 30S AND 40S FOR LOWS. THERE MAY BE SOME AREAS THAT DROP TO AROUND OR JUST BELOW FREEZING FRI MORNING...BUT RIGHT NOW LOOKS LIKE THE COLDEST TEMPS WILL BE FAIRLY ISOLATED AT THIS TIME. EVEN SO...THIS MAY NEED TO BE REVISITED IN THE NEXT 12 TO 24 HRS AS FROST/FREEZE HEADLINES MAY BE NECESSARY IF THE POTENTIAL BECOMES MORE WIDESPREAD. THE BELOW NORMAL TEMPS WILL ALSO BE SEEN FOR FRI AFTERNOON HIGHS...AND DRY CONDITIONS WILL CONTINUE. LONG TERM...FRIDAY NIGHT THROUGH WEDNESDAY LOW-LEVEL HIGH PRESSURE IS EXPECTED TO CONTINUE TO MOVE SLOWLY OFF TO THE EAST DURING THE DAY ON SATURDAY AS A STRONG UPPER LEVEL STORM SYSTEM MOVES TOWARDS THE CENTRAL PLAINS. SURFACE WINDS ARE EXPECTED TO BECOME SOUTHERLY SATURDAY EVENING ALLOWING SOME GULF MOISTURE TO RETURN ACROSS ARKANSAS IN ADVANCE OF THE UPPER LEVEL STORM SYSTEM MOVING TOWARDS THE STATE FROM THE CENTRAL PLAINS. HOWEVER...BASED ON THE LATEST MODEL GUIDANCE...THE BEST LIFT ASSOCIATED WITH THE UPPER LEVEL STORM SYSTEM WILL SPREAD OVER ARKANSAS SUNDAY AFTERNOON LEAVING ONLY 18-24 HOURS OF SOUTHERLY FLOW FOR MOISTURE RETURN. AS A RESULT...THE POTENTIAL INSTABILITY FOR THUNDERSTORMS ASSOCIATED WITH THE UPPER LEVEL STORM SYSTEM IS EXPECTED TO REMAIN LIMITED AT THIS TIME. THIS IS THE MAIN FACTOR THAT WILL LIMIT THE THREAT FOR SEVERE STORMS ON SUNDAY. THERE APPEARS TO BE ENOUGH MOISTURE AND LIFT TO SUPPORT SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS...SO KEPT POPS UP AROUND 50 PERCENT ACROSS THE STATE ON SUNDAY. MONDAY AND TUESDAY...BEHIND SUNDAYS UPPER LEVEL STORM SYSTEM...LARGE SCALE FORCING FOR SUBSIDENCE AND DRY AIR ADVECTION WILL LEAD TO MOSTLY CLEAR SKIES AND NEAR NORMAL TEMPERATURES TO START OFF NEXT WEEK. DESPITE PERSISTENT SOUTHERLY FLOW AND GRADUAL MOISTURE RETURN THROUGH TUESDAY...UPPER LEVEL RIDGING SHOULD ENSURE A DRY FORECAST THROUGH TUESDAY NIGHT. WEDNESDAY AND THURSDAY...A LARGE UPPER LEVEL STORM SYSTEM IS EXPECTED TO BUILD OVER THE WESTERN UNITED STATES BY WEDNESDAY. THIS WILL HELP TO NUDGE UPPER LEVEL RIDGING OFF TO THE EAST ALLOWING SOUTHWEST FLOW ALOFT TO BUILD OVER ARKANSAS. SOUTHWEST FLOW ALOFT IS EXPECTED TO TIE INTO THE SUBTROPICAL JET RESULTING IN DIFFLUENCE ALOFT AND INCREASING DEEP LAYER WIND SHEAR OVER THE STATE. THIS GENERAL PATTERN SUPPORTS PERSISTENT LIFT AND DEEP MOISTURE OVER THE REGION WHICH SHOULD RESULT IN WIDESPREAD RAIN SHOWER AND THUNDERSTORM ACTIVITY SOMETIME DURING THIS PERIOD. WITH THIS STORM SYSTEM SO FAR OFF IN TERMS OF DISTANCE AND TIME...THERE IS STILL POTENTIAL FOR LARGE CHANGES IN THE FORECAST MOVING FORWARD. HOWEVER WENT AHEAD WITH 20-30 POPS BROAD BRUSHED ACROSS THE CWA TO HIGHLIGHT THIS FAVORABLE PATTERN FOR RAIN FOR THE MIDDLE TO LATE PART OF NEXT WEEK. && .PRELIMINARY POINT TEMPS/POPS... BATESVILLE AR 55 58 36 60 / 70 30 0 0 CAMDEN AR 56 62 41 66 / 80 30 0 0 HARRISON AR 45 51 33 61 / 70 10 0 0 HOT SPRINGS AR 53 59 39 64 / 70 20 0 0 LITTLE ROCK AR 55 59 40 63 / 70 30 0 0 MONTICELLO AR 61 65 42 64 / 70 50 0 0 MOUNT IDA AR 50 57 37 65 / 70 20 0 0 MOUNTAIN HOME AR 48 53 34 61 / 70 20 0 0 NEWPORT AR 57 60 37 59 / 70 40 0 0 PINE BLUFF AR 59 62 40 62 / 70 40 0 0 RUSSELLVILLE AR 50 57 36 64 / 70 20 0 0 SEARCY AR 54 60 37 60 / 70 30 0 0 STUTTGART AR 58 61 38 61 / 70 40 0 0 && .LZK WATCHES/WARNINGS/ADVISORIES... LAKE WIND ADVISORY UNTIL 1 AM CDT THURSDAY FOR ARKANSAS-BAXTER- BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-CONWAY-DALLAS- DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING-INDEPENDENCE- IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE-MARION- MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE-PRAIRIE- PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE-WOODRUFF- YELL. && 56
Hazardous weather outlook, Mar 23, 3:45 PM CDT, 6 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE LITTLE ROCK AR 345 PM CDT WED MAR 23 2016 ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-241000- BOONE-MARION-BAXTER-FULTON-SHARP-NEWTON-SEARCY-STONE-IZARD- INDEPENDENCE-JOHNSON-POPE-VAN BUREN-CLEBURNE-JACKSON-LOGAN-CONWAY- FAULKNER-WHITE-WOODRUFF-SCOTT-YELL-PERRY-POLK-MONTGOMERY-GARLAND- SALINE-PULASKI-LONOKE-PRAIRIE-MONROE-PIKE-CLARK-HOT SPRING-GRANT- JEFFERSON-ARKANSAS-DALLAS-CLEVELAND-LINCOLN-DESHA-OUACHITA- CALHOUN-BRADLEY-DREW- 345 PM CDT WED MAR 23 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS. .DAY ONE...THIS EVENING AND TONIGHT BREEZY CONDITIONS WILL CONTINUE INTO THE EARLY MORNING HOURS. EXPECT SOUTH AND SOUTHWEST WINDS OF 15 TO 25 MPH WITH GUSTS POSSIBLY EXCEEDING 30 MPH. SHOWERS AND THUNDERSTORMS WILL DEVELOP ALONG AND AHEAD OF A COLD FRONT THAT WILL PUSH EAST THROUGH THE STATE LATE THIS EVENING AND THROUGH THE OVERNIGHT PERIOD. SOME OF THESE STORMS COULD BECOME SEVERE...ESPECIALLY ACROSS THE WESTERN HALF OF THE STATE. THE MAIN THREATS EXPECTED ARE LARGE HAIL AND DAMAGING WINDS WITH THE STRONGEST STORMS. THERE MAY ALSO BE A TORNADO THREAT...MAINLY ACROSS WESTERN SECTIONS OF THE STATE LATE THIS EVENING AND JUST AFTER MIDNIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE COLD FRONT WILL BE PUSHING EAST THROUGH THE STATE BY THURSDAY MORNING...WITH SOME LINGERING CHANCES FOR SHOWERS AND THUNDERSTORMS FOR EASTERN SECTIONS OF THE AREA. THE THREAT FOR SEVERE WEATHER ON THURSDAY MORNING WILL BE LIMITED DUE TO THE LACK OF INSTABILITY. EXPECT THE FRONT TO PUSH EAST OF THE STATE BY THURSDAY AFTERNOON...WITH PRECIPITATION CHANCES ENDING AREA WIDE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEED LATE TONIGHT. && VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV AND CLICK ON CENTRAL ARKANSAS. 62
The office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 23, 10:55 PM CDT | Special Weather Statement | LZK | Logan | 50 min |
| Mar 23, 11:26 PM CDT | Special Weather Statement | LZK | Scott | 49 min |
| Mar 23, 11:54 PM CDT | Special Weather Statement | LZK | Johnson | 51 min |
| Mar 24, 12:43 AM CDT | Special Weather Statement | LZK | Newton, Pope | 32 min |
| Mar 24, 1:13 AM CDT | Special Weather Statement | LZK | Yell | 32 min |
| Mar 24, 1:16 AM CDT | Special Weather Statement | LZK | Baxter, Cleburne, Pope, Searcy, Stone, Van Buren | 29 min |
| Mar 24, 1:45 AM CDT | Special Weather Statement | LZK | Perry, Pope, Yell | 30 min |
| Mar 24, 3:10 AM CDT | Special Weather Statement | LZK | Clark | 35 min |
| Mar 24, 4:14 AM CDT | Special Weather Statement | LZK | Grant | 31 min |
| Mar 24, 2:40 PM CDT | Frost Advisory | LZK | Cleburne, Conway, Faulkner, Independence, Jackson, Perry and 1 more | 17 hr |
| Mar 24, 2:40 PM CDT | Freeze Warning | LZK | Baxter, Fulton, Izard, Marion, Sharp, Stone | 17 hr |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.